Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Newport/Morehead City, NC

June 19, 2015Greene County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Jun 19, 2015, 10:13 PM EDT for Greene County, Lenoir County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 10:13 PM EDT (02:13 UTC)
Expired
Jun 19, 2015, 11:15 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC

Counties Greene County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WWUS82 KMHX 200213
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT FRI JUN 19 2015
 
NCZ044-079-091-200315-
GREENE-PITT-LENOIR-
1013 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR...GREENE AND
SOUTHWESTERN PITT COUNTIES...

AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 13 MILES
NORTH OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...LA GRANGE...SNOW HILL...KINSTON
REGIONAL JETPORT...HOOKERTON AND WALSTONBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3557 7782 3564 7772 3558 7736 3519 7767
      3533 7783 3538 7780 3540 7780 3543 7783
TIME...MOT...LOC 0213Z 297DEG 23KT 3557 7791 
$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:02 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 19, 10:02 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 PM EDT FRI JUN 19 2015

.SYNOPSIS...
NEAR RECORD HIGHS CONTINUE THROUGH NEXT WEEK AS A STRONG UPPER
RIDGE CONTINUES ACROSS THE SOUTHEAST. A SERIES OF WEAKENING COLD
FRONTS WILL MOVE TOWARDS THE AREA AND DISSIPATE AS THE HIGH PRES
AREA REMAINS IN PLACE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 900 PM FRIDAY...INCREASED POPS TO LIKELY FOR SRN AND PAMLICO
SOUND REGIONS NEXT FEW HOURS WITH GOOD COVERAGE OF STORMS EXPECTED
THERE. CONTINUED CHC POPS OVERNIGHT WITH WEAK SHRT WV MOVING
ACROSS AND NUMEROUS OUTFLOW BOUNDARIES IN PLACE. ADJUSTED MIN
TEMPS FOR CURRENT OBS ALONG WITH EXPECTED PCPN LOWERING TEMPS IN
SOME AREAS.

/PREVIOUS DISCUSSION/
AS OF 132 PM FRI...RIDGE ALOFT WILL CONTINUE OVER THE
SOUTHEASTERN SECTIONS OF THE COUNTRY TONIGHT AS REMNANTS OF
TROPICAL SYSTEM BILL SUPPRESSES THE HIGH PRESSURE TO THE SOUTH.
SOME IMPULSES AHEAD OF BILL WILL MOVE ACROSS EASTERN NORTH
CAROLINA...HELPING TO SUSTAIN STORM ACTIVITY INTO THE EVENING
HOURS...WEAKENING THROUGH THE PERIOD. ISOLATED SHOWERS POSSIBLE
AFTER MIDNIGHT WITH FAVORABLE UPPER FLOW.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 143 PM FRI...HIGH PRESSURE WILL BE SHUNTED TO THE SOUTHEAST ON
SATURDAY AS REMNANTS OF BILL MOVE NORTH OF NORTH CAROLINA. STRONG
SOUTHWESTERLY FLOW WITH HIGH PRESSURE TO THE SOUTHEAST AND LOW
PRESSURE MOVING WEST AND NORTH OF THE AREA WILL CONTINUE HOT AND
HUMID CONDITIONS. INCREASED SKY COVER WILL HELP KEEP AFTERNOON HIGH
TEMPERATURES A COUPLE OF DEGREES BELOW FRIDAYS VALUES...BUT STILL IN
THE LOWER TO MIDDLE 90S. ENERGY WILL REMAIN WEST AND NORTH OF AREA
WITH SUBSIDENCE OVER THE AREA DURING THE MORNING HOURS. EXPECT MOST
OF THE THUNDERSTORM ACTIVITY TO BE WEST OF THE AREA DURING THE
AFTERNOON...BUT WILL CONTINUE TO CARRY A CHANCE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...OPPRESSIVELY HOT AND HUMID WEATHER WITH RECORD
OR NEAR RECORD HIGHS WILL CONTINUE THROUGH AT LEAST MID WEEK.
MODELS GENERALLY INDICATE DIURNAL CONVECTIVE THREAT EACH DAY AND
KEPT POPS IN CHANCE/SLIGHT CHANCE RANGE EVERY DAY THROUGH THE
PERIOD. HOTTEST TEMPS EXPECTED SUN- WED WITH 95-100 INLAND EACH
DAY. HEAT INDICES WILL LIKELY REACH 105+ DEGREES EACH AFTERNOON
FOR MOST OF E NC.

SATURDAY NIGHT...ONLY AN ISO THUNDERSHOWER POSSIBLE THROUGH THE
NIGHT AS ATMS WILL BE VERY WARM AND MOIST WITH LOWS IN THE MID/UPR
70S INLAND TO LOW 80S COAST. SW GRADIENT INCREASES AND WILL
PRECLUDE ANY FOG THREAT.

SUNDAY/SUNDAY NIGHT...THE REMNANTS OF TROPICAL DEPRESSION BILL
TRACK ALONG THE OHIO RIVER VALLEY SATURDAY NIGHT AND OFF THE DELMARVA
PENINSULA ON SUNDAY. THE SHORTWAVE/VORTMAX ASSOCIATED WITH THE TD
REMNANTS WILL TAKE ON A SHEARED APPEARANCE SUNDAY AS IT TRAVERSES
THROUGH NORTHERN NC AND VA. HAVE A CHANCE POP FOR FIRST PART OF
SUNDAY AS UPR SUPPORT WITH REMNANTS OF BILL WILL BE PASSING
THROUGH...WITH SUBSIDENCE LIKELY SECOND HALF OF SUNDAY WITH
LESSENING PRECIP THREAT. SOUTHWESTERLY FLOW WILL ALLOW DEWPOINTS
TO REBOUND FURTHER, WITH LESSENING CLOUD COVER EXPECTED DURING
PEAK HEATING AND LOW LEVEL THICKNESSES BUILDING 1430-1440 METERS.
MAX TEMPS LOOK TO RANGE FROM THE UPPER 90S WITH A FEW 100 DEGREE
READINGS INLAND TO UPPER 80S/LOWER 90S ALONG THE COAST. HEAT
ADVISORIES EXPECTED SUNDAY WITH CURRENTLY APPARENT TEMPS FORECAST
104-109 FOR SEVERAL HOURS SUNDAY AFTERNOON.

MONDAY THROUGH WEDNESDAY...HOT TEMPS CONTINUING EACH DAY. 850-700
MB RIDGING WITH 850 TEMPS INCREASING TO 21-23 DEGREES C SUPPORT
MAX TEMPS 95-100 F INLAND EACH DAY. CURRENT GUIDANCE INDICATES
HEAT INDICES 105-109 EACH DAY WHICH SUPPORTS WPC HEAT INDEX PROBS
THROUGH AT LEAST WEDNESDAY. GENERAL MOS BLEND FOR THE EXTENDED
WITH GFS/ECM MOS VERY SIMILAR THOUGH WPC/ECMWF APPEARING A FEW
DEGREES TOO WARM TUESDAY AND WEDNESDAY COMPARED TO LOCAL LOW LEVEL
THICKNESS STUDY AND EXPECTED HIGH TD'S. HEIGHTS FALL SLIGHTLY AS
FLOW ALOFT BECOMES WEST- NORTHWEST, WITH WEAK IMPULSES MOVING
THROUGH UPPER LEVEL FLOW. SCATTERED DIURNAL CONVECTIVE ACTIVITY
EXPECTED MAINLY ALONG SEA BREEZE AND INLAND THERMAL TROUGH.

THURSDAY...GENERAL CONSENSUS AMONGST MED RANGE GUIDANCE IN
BRINGING A WEAKENING COLD FRONT IN FROM THE NORTH AND WASHING OUT
OVER E NC. CONTINUED TO HEDGE TOWARDS A BLEND FOR THE FAR
EXTENDED, MEANING DECIDED TO KEEP THE FRONT NORTH OF THE CWA,
WHICH HAS BEEN A COMMON OCCURRENCE OVER THE PAST FEW WEEKS WITH
FRONTAL SYSTEMS STRUGGLING TO MAKE IT SOUTH DUE TO STRONG
SUBTROPICAL RIDGE OFF THE SOUTHEASTERN STATES. HIGH TEMPS LIKELY
IN THE MID/UPR 90S THOUGH MORE UNCERTAINTY DUE TO POSSIBLE
CONVECTION AND CLOUDS KEEPING TEMPS A BIT LOWER...THOUGH STILL
EXPECTING TD'S HIGH ENOUGH TO SUPPORT NEAR HEAT ADVISORY CRITERIA.

BEYOND THURSDAY...LONG RANGE GUIDANCE STILL INDICATES UPR RIDGE
HOLDING STRONG PER ABOVE AVERAGE 500MB HTS FROM ECM/NCEP ENSEMBLE
FIELDS AND SUGGESTIVE OF TEMPS CONTINUING WELL ABOVE NORMAL WITH
POTENTIAL HEAT ADVISORY CRITERIA BEING MET.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 00Z SUNDAY/...
AS OF 730 PM FRIDAY...LCL SUB-VFR CONDITIONS EXPECTED TO AFFECT
TAF SITES THROUGH 04Z BUT DURATION GENERALLY LESS THAN 1 HOUR. SCT
CONVECTIVE THREAT WILL CONTINUE OVERNIGHT WITH WEAK SHRT WV MOVING
THROUGH. PATCHY SUB-VFR FOG LATE TONIGHT IN AREAS WITH HEAVIER
RAIN AND SOME CLEARING. VFR CONDITIONS EXPECTED DRUING THE DAY
SATURDAY WITH SCT TSTM THREAT DURING THE AFTN.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM FRI...PREDOMINANT VFR CONDITIONS EXPECTED OVER
EASTERN NC TAF SITES THROUGH THE EXTENDED PERIOD WITH HIGH PRES
DOMINATING. ISOLATED SUB- VFR CONDITIONS IN MAINLY DIURNAL STORMS
POSSIBLE EACH AFTERNOON. PRE- DAWN STRATUS AND/OR FOG MAY PRODUCE
SUB-VFR CONDITIONS THROUGH THE PERIOD, ESPECIALLY FOR ANY AREAS
THAT RECEIVE PRECIPITATION.

&&

.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 900 PM FRIDAY...NO CHANGES WITH UPDATES.

/PREVIOUS DISCUSSION/
AS OF 154 PM FRI...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTH
CAROLINA COASTAL WATERS TONIGHT EXCEPT THAT NORTHERN WATERS WILL
START THE PERIOD WITH SOUTHEASTERLY FLOW...DEPENDING ON PLACEMENT
OF WEAK BOUNDARY TRYING TO MOVE INTO THE AREA FROM THE NORTH.
FAIRLY LOOSE GRADIENT WILL ALLOW SPEEDS TO REMAIN IN THE 10 TO 15
KNOT RANGE TONIGHT WITH SEAS 2 TO 4 FEET.

GRADIENT WILL TIGHTEN DURING THE DAY SATURDAY AS REMNANTS OF
TROPICAL SYSTEM BILL MOVES NORTHEAST THROUGH THE OHIO RIVER
VALLEY...INCREASING SOUTHWESTERLY FLOW TO 15 TO 20 KNOTS DURING THE
AFTERNOON HOURS WITH SEAS GENERALLY 3 TO 4 FEET.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM FRI...GRADIENT WILL TIGHTEN SAT NIGHT THROUGH SUN AS
REMNANTS OF TROPICAL STORM BILL SLIDE BY TO THE NORTH. SW WINDS
INC TO 15-25 KT WITH SEAS AROUND 6 FT PER NWPS OUTPUT. PRES
GRADIENT RELAXES A BIT SUN NIGHT INTO MON...THOUGH COULD INC AGAIN
TUE INTO WED AS THERMAL TROUGH INLAND STRENGTHENS WITH INCREASING
TEMPS. WINDS 15 TO 25 KT AGAIN AT TIMES WITH SEAS INCREASING
TOWARDS 6 FEET ACCORDING TO WW IV APPEAR REALISTIC. A FRONT WILL
SAG INTO THE AREA ON THUR THOUGH SHOULD WEAKEN AND WINDS BECOMING
LIGHT AND VAR...ESP ACROSS NORTHERN WATERS.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES SATURDAY: 6/20

LOCATION-----TEMP/YEAR--NOTES
NEW BERN       98/1994  (KEWN ASOS)
HATTERAS       92/2011  (KHSE ASOS)
GREENVILLE     99/1970  (COOP - NOT KPGV ASOS)
MOREHEAD CITY  93/2011  (COOP - NOT KMRH ASOS)
KINSTON       104/1924  (COOP - NOT KISO ASOS)
JACKSONVILLE   97/1994  (KNCA AWOS)

RECORD HIGH TEMPERATURES SUNDAY: 6/21

LOCATION-----TEMP/YEAR--NOTES
NEW BERN       99/1990  (KEWN ASOS)
HATTERAS       90/1994  (KHSE ASOS)
GREENVILLE    102/1964  (COOP - NOT KPGV ASOS)
MOREHEAD CITY  92/2011  (COOP - NOT KMRH ASOS)
KINSTON       105/1924  (COOP - NOT KISO ASOS)
JACKSONVILLE  101/1990  (KNCA AWOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CCG
NEAR TERM...CCG/JBM
SHORT TERM...CCG
LONG TERM...DAG/TL
AVIATION...JBM/LEP
MARINE...CCG/JBM/TL
CLIMATE...MHX
Hazardous weather outlook, Jun 19, 3:33 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT FRI JUN 19 2015

NCZ029-044>047-079>081-090>095-098-104-201945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
333 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS, LOCALLY DAMAGING WIND GUSTS, AND HAIL UP TO THE SIZE OF
QUARTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

HOT TEMPERATURES IN THE 90S AND HIGH HUMIDITY LEVELS WILL AGAIN
COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES THIS
AFTERNOON. PEOPLE WHO PLAN ON TAKING PART IN OUTDOOR ACTIVITIES
ARE URGED TO TAKE PRECAUTIONS TO PROTECT AGAINST THE HEAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH
CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105
TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-201945-
OUTER BANKS DARE-
333 PM EDT FRI JUN 19 2015

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH
CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105
TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 8:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
803 PM EDT FRI JUN 19 2015

NCZ090-098-200045-
ONSLOW-DUPLIN-
803 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN AND
NORTHWESTERN ONSLOW COUNTIES...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAVILLE...OR 14
MILES WEST OF HALF MOON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH
AND ALBERT J ELLIS AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3471 7768 3472 7768 3472 7770 3474 7773
      3481 7784 3498 7777 3491 7737 3462 7754
TIME...MOT...LOC 0003Z 290DEG 12KT 3487 7772

AUSTIN
Special weather statement, Jun 19, 9:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
914 PM EDT FRI JUN 19 2015

NCZ090-098-200215-
ONSLOW-DUPLIN-
914 PM EDT FRI JUN 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN AND
NORTHWESTERN ONSLOW COUNTIES...

AT 913 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ROSE HILL...
OR 9 MILES NORTHWEST OF WALLACE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
FAISON...MAGNOLIA...GREENEVERS AND TEACHEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3490 7815 3502 7815 3512 7814 3505 7775
      3502 7775 3500 7773 3497 7768 3498 7765
      3472 7768 3472 7794 3471 7798 3473 7802
      3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 0113Z 275DEG 20KT 3485 7809

AUSTIN
Special weather statement, Jun 19, 9:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
925 PM EDT FRI JUN 19 2015

NCZ103-104-200200-
OUTER BANKS DARE-OUTER BANKS HYDE-
925 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND CENTRAL OUTER BANKS HYDE COUNTIES...

AT 924 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF OCRACOKE
FERRY TERMINAL...OR 57 MILES NORTHEAST OF MOREHEAD CITY...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL AND OCRACOKE LIGHTHOUSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3519 7574 3519 7576 3518 7577 3512 7593
      3510 7596 3507 7600 3507 7601 3510 7598
      3510 7599 3512 7598 3511 7596 3518 7579
      3519 7578 3519 7577 3520 7576 3520 7577
      3521 7570 3522 7569 3521 7567
TIME...MOT...LOC 0124Z 308DEG 20KT 3525 7594

AUSTIN
Special weather statement, Jun 19, 9:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
948 PM EDT FRI JUN 19 2015

NCZ081-200230-
MAINLAND HYDE-
948 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND HYDE
COUNTY...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWAN QUARTER FERRY
TERMINAL...OR 41 MILES EAST OF RIVER ROAD...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3541 7602 3543 7607 3542 7606 3539 7608
      3537 7606 3536 7614 3533 7615 3534 7622
      3539 7625 3531 7627 3537 7630 3533 7638
      3535 7635 3538 7636 3538 7632 3539 7635
      3550 7630 3545 7601
TIME...MOT...LOC 0147Z 292DEG 8KT 3539 7626

AUSTIN
Local storm report, Jun 19, 10:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     MARINE TSTM WIND OCRACOKE                35.10N  75.98W
06/19/2015  M40 MPH          HYDE               NC   OB SITES

            MEASURED AT THE FERRY TERMINAL

&&

EVENT NUMBER MHX1500235

AUSTIN
Special weather statement, Jun 19, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT FRI JUN 19 2015

NCZ044-079-091-200315-
GREENE-PITT-LENOIR-
1013 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR...GREENE AND
SOUTHWESTERN PITT COUNTIES...

AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 13 MILES
NORTH OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...LA GRANGE...SNOW HILL...KINSTON
REGIONAL JETPORT...HOOKERTON AND WALSTONBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3557 7782 3564 7772 3558 7736 3519 7767
      3533 7783 3538 7780 3540 7780 3543 7783
TIME...MOT...LOC 0213Z 297DEG 23KT 3557 7791

AUSTIN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:03 PM EDTSpecial Weather StatementMHXOnslow42 min
Jun 19, 8:32 PM EDTSpecial Marine WarningMHX43 min
Jun 19, 9:14 PM EDTSpecial Weather StatementMHXDuplin61 min
Jun 19, 9:19 PM EDTSpecial Marine WarningMHX26 min
Jun 19, 9:25 PM EDTSpecial Weather StatementMHXHyde35 min
Jun 19, 9:48 PM EDTSpecial Weather StatementMHXHyde42 min
Jun 19, 10:47 PM EDTSpecial Weather StatementMHXGreene, Pitt28 min
Jun 19, 10:55 PM EDTSpecial Weather StatementMHXHyde35 min
Jun 20, 3:59 AM EDTSmall Craft AdvisoryMHX32 hr
Jun 20, 4:57 AM EDTHeat AdvisoryMHXDuplin, Greene, Jones, Lenoir14 hr
Jun 20, 2:58 PM EDTSpecial Weather StatementMHXCraven62 min
Jun 20, 3:18 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow42 min
Jun 20, 3:27 PM EDTSpecial Weather StatementMHXBeaufort48 min
Jun 20, 3:28 PM EDTSpecial Marine WarningMHX47 min
Jun 20, 3:33 PM EDTSpecial Marine WarningMHX57 min
Jun 20, 3:38 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt52 min
Jun 20, 3:56 PM EDTSpecial Weather StatementMHXBeaufort49 min
Jun 20, 4:00 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico37 min
Jun 20, 4:12 PM EDTSpecial Weather StatementMHXBeaufort63 min
Jun 20, 4:14 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico31 min
Jun 20, 4:15 PM EDTSpecial Marine WarningMHX60 min
Jun 20, 4:17 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Washington26 min
Jun 20, 4:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico30 min
Jun 20, 4:47 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico43 min
Jun 20, 4:54 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Washington27 min
Jun 20, 5:09 PM EDTSpecial Weather StatementMHXWashington51 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.